Alert archive / Michigan / Flood Watches in 2007
Flood Watch 4, NWS Gaylord, MI
NWS Gaylord, MI issued this flood watch at Mar 22, 2007, 11:59 AM EDT for 4 counties in Michigan. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2007, 11:59 AM EDT (15:59 UTC)
- Expired
- Mar 24, 2007, 4:12 AM EDT
- In force
- 40 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- None
Counties Arenac County, MI, Gladwin County, MI, Manistee County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 87 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 4.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KAPX 221559 FFAAPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 1159 AM EDT THU MAR 22 2007 ...HEAVY RAINFALL OVERNIGHT PRODUCING RAPID RISE ON RIVERS.. .THE HEAVY RAIN OF LAST NIGHT IS PRODUCING A RAPID RISE IN RIVER LEVELS ALONG THE MANISTEE RIVER AFFECTING MANISTEE AND WEXFORD COUNTIES...AS WELL AS THE RIFLE RIVER IN ARENAC COUNTY. THE POTENTIAL FOR FLOODING WILL EXIST IN THESE AREAS THROUGH AT LEAST FRIDAY. MIZ031-032-231000- /O.NEW.KAPX.FA.A.0004.070322T1559Z-070324T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MANISTEE-WEXFORD- INCLUDING THE CITIES OF...MANISTEE...CADILLAC 1159 AM EDT THU MAR 22 2007 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... INCLUDING THE FOLLOWING AREAS...MANISTEE AND WEXFORD. * THROUGH FRIDAY EVENING * AS OF THURSDAY MORNING...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA WEDNESDAY NIGHT. THIS IS PRODUCING A RAPID RISE IN RIVER LEVELS ALONG THE MANISTEE RIVER FROM SHERMAN AND AREAS DOWNSTREAM. * RUNOFF MAY PUSH RIVERS AND CREEKS ACROSS THE AREA ABOVE BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ MIZ041-042-231000- /O.NEW.KAPX.FA.A.0004.070322T1559Z-070324T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 1159 AM EDT THU MAR 22 2007 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * THROUGH FRIDAY EVENING * AS OF THURSDAY MORNING...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA WEDNESDAY NIGHT. THIS IS PRODUCING A RAPID RISE IN RIVER LEVELS ALONG THE RIFLE RIVER NEAR STERLING AND AREAS DOWNSTREAM. * RUNOFF MAY PUSH RIVERS AND CREEKS ACROSS THE AREA ABOVE BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ ADAM
7 follow-up statements
000 WGUS63 KAPX 222018 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 418 PM EDT THU MAR 22 2007 ...HEAVY RAINFALL LAST NIGHT PRODUCING RAPID RISE ON RIVERS.. .THE HEAVY RAIN OF LAST NIGHT CONTINUES TO PRODUCE A RAPID RISE IN RIVER LEVELS ALONG THE MANISTEE RIVER AFFECTING MANISTEE AND WEXFORD COUNTIES...AS WELL AS THE RIFLE AND AU GRES RIVERS IN ARENAC COUNTY. THE POTENTIAL FOR FLOODING WILL EXIST IN THESE AREAS THROUGH AT LEAST FRIDAY. MIZ031-032-231000- /O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MANISTEE-WEXFORD- INCLUDING THE CITIES OF...MANISTEE...CADILLAC 418 PM EDT THU MAR 22 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...MANISTEE AND WEXFORD. * THROUGH FRIDAY EVENING * AS OF THURSDAY MORNING...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA WEDNESDAY NIGHT. THIS IS PRODUCING A RAPID RISE IN RIVER LEVELS ALONG THE MANISTEE RIVER FROM SHERMAN AND AREAS DOWNSTREAM. * RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ MIZ041-042-231000- /O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 418 PM EDT THU MAR 22 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * THROUGH FRIDAY EVENING * AS OF THURSDAY MORNING...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA WEDNESDAY NIGHT. THIS IS PRODUCING A RAPID RISE IN RIVER LEVELS ALONG THE RIFLE RIVER NEAR STERLING AND AREAS DOWNSTREAM. * RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ ADAM
000 WGUS63 KAPX 230228 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 1028 PM EDT THU MAR 22 2007 ...RUNOFF FROM HEAVY RAINFALL WEDNESDAY NIGHT AND EARLY THURSDAY MORNING CONTINUES TO PRODUCE RISING WATER LEVELS ON AREA RIVERS.. .THE RUNOFF FROM THE HEAVY RAINFALL CONTINUES TO PRODUCE RISES IN RIVER LEVELS ALONG THE MANISTEE RIVER AFFECTING MANISTEE AND WEXFORD COUNTIES...AS WELL AS THE RIFLE AND AU GRES RIVERS IN ARENAC COUNTY. THE POTENTIAL FOR FLOODING WILL CONTINUE IN THESE AREAS THROUGH AT LEAST FRIDAY. MIZ031-032-231100- /O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MANISTEE-WEXFORD- INCLUDING THE CITIES OF...MANISTEE...CADILLAC 1028 PM EDT THU MAR 22 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...MANISTEE AND WEXFORD. * THROUGH FRIDAY EVENING * NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. THE RUNOFF CONTINUES TO PRODUCE RISES IN RIVER LEVELS ALONG THE MANISTEE RIVER FROM SHERMAN AND AREAS DOWNSTREAM. * RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ MIZ041-042-231100- /O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 1028 PM EDT THU MAR 22 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * THROUGH FRIDAY EVENING * NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY. THIS CONTINUES TO PRODUCE RISES IN RIVER LEVELS ALONG THE RIFLE RIVER NEAR STERLING AND AREAS DOWNSTREAM. * RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ AJS
000 WGUS63 KAPX 230752 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 352 AM EDT FRI MAR 23 2007 ...RIVER LEVELS REMAIN ELEVATED THIS MORNING... .RUNOFF FROM HEAVY RAINFALL ACROSS THE TITTABAWASSEE AND RIFLE RIVER BASINS WEDNESDAY CONTINUES TO PRODUCE RISES IN RIVER LEVELS ACROSS GLADWIN AND ARENAC COUNTIES. ALTHOUGH RIVER LEVELS ARE EXPECTED TO CREST AND THEN BEGIN TO FALL LATER TODAY...SOME POTENTIAL FOR FLOODING STILL EXISTS. MIZ031-032-230900- /O.CAN.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MANISTEE-WEXFORD- INCLUDING THE CITIES OF...MANISTEE...CADILLAC 352 AM EDT FRI MAR 23 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH HAS BEEN CANCELLED FOR MANISTEE AND WEXFORD COUNTIES. RIVER LEVELS ARE EXPECTED TO BEGIN TO FALL LATER TODAY. $$ MIZ041-042-231600- /O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 352 AM EDT FRI MAR 23 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING COUNTIES...ARENAC AND GLADWIN. * THROUGH THIS EVENING * NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY. THIS CONTINUES TO PRODUCE RISES IN RIVER LEVELS ALONG THE RIFLE RIVER...AS WELL AS ALONG THE TOBACCO RIVER AND ITS TRIBUTARIES UPSTREAM OF ROSS LAKE DAM. THESE RIVERS ARE ALREADY RUNNING NEAR BANKFULL. * RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE BANKFULL...FLOODING LOW LYING AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ JPB
000 WGUS63 KAPX 231552 FFAAPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 1152 AM EDT FRI MAR 23 2007 ...RIVER LEVELS REMAIN ELEVATED... .RUNOFF FROM HEAVY RAINFALL ACROSS THE TITTABAWASSEE AND RIFLE RIVER BASINS WEDNESDAY NIGHT CONTINUES TO PRODUCE RISES IN RIVER LEVELS ACROSS GLADWIN AND ARENAC COUNTIES. ALTHOUGH RIVER LEVELS ARE EXPECTED TO CREST THIS AFTERNOON AND THEN BEGIN TO FALL LATER TODAY...POTENTIAL FOR FLOODING WILL EXIST THROUGH TONIGHT. MIZ041-042-241000- /O.EXT.KAPX.FA.A.0004.000000T0000Z-070324T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 1152 AM EDT FRI MAR 23 2007 ...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * THROUGH LATE TONIGHT * RUNOFF FROM HEAVY RAINFALL THAT OCCURRED WEDNESDAY NIGHT THROUGH EARLY THURSDAY CONTINUES TO PRODUCE RISES IN RIVER LEVELS ALONG THE RIFLE RIVER...AS WELL AS ALONG THE TOBACCO RIVER AND ITS TRIBUTARIES UPSTREAM OF ROSS LAKE DAM. THESE RIVERS ARE RUNNING AT OR SLIGHTLY ABOVE BANKFULL. * RIVER LEVELS ARE EXPECTED TO PEAK THIS AFTERNOON AND BEGIN TO FALL TONIGHT. HOWEVER...MINOR FLOODING REMAINS POSSIBLE IN LOW LYING AREAS THROUGH EARLY SATURDAY MORNING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ ADAM
000 WGUS63 KAPX 231959 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EDT FRI MAR 23 2007 ...RIVER LEVELS REMAIN ELEVATED... .RUNOFF FROM HEAVY RAINFALL ACROSS THE TITTABAWASSEE AND RIFLE RIVER BASINS WEDNESDAY NIGHT CONTINUES TO PRODUCE HIGH RIVER LEVELS ACROSS GLADWIN AND ARENAC COUNTIES. ALTHOUGH RIVER LEVELS ARE EXPECTED FALL TONIGHT...POTENTIAL FOR FLOODING WILL EXIST THROUGH EARLY SATURDAY MORNING. MIZ041-042-241000- /O.CON.KAPX.FA.A.0004.000000T0000Z-070324T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 359 PM EDT FRI MAR 23 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * THROUGH LATE TONIGHT * RUNOFF FROM RECENT HEAVY RAINFALL CONTINUES TO PRODUCE HIGH RIVER LEVELS ALONG THE RIFLE RIVER...AS WELL AS ALONG THE TOBACCO RIVER AND ITS TRIBUTARIES UPSTREAM OF ROSS LAKE DAM. THESE RIVERS ARE RUNNING AT OR SLIGHTLY ABOVE BANKFULL. * RIVER LEVELS ARE BEGINNING TO FALL AND WILL CONTINUE TO LOWER THROUGH TONIGHT. HOWEVER...MINOR FLOODING REMAINS POSSIBLE IN LOW LYING AREAS THROUGH EARLY SATURDAY MORNING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ ADAM
000 WGUS63 KAPX 240252 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 1052 PM EDT FRI MAR 23 2007 ...RIVER LEVELS REMAIN ELEVATED... .RUNOFF FROM HEAVY RAINFALL ACROSS THE TITTABAWASSEE AND RIFLE RIVER BASINS WEDNESDAY NIGHT CONTINUES TO PRODUCE HIGH RIVER LEVELS ACROSS GLADWIN AND ARENAC COUNTIES. ALTHOUGH RIVER LEVELS ARE EXPECTED FALL OVERNIGHT...POTENTIAL FOR FLOODING WILL EXIST THROUGH EARLY SATURDAY MORNING. MIZ041-042-241000- /O.CON.KAPX.FA.A.0004.000000T0000Z-070324T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 1052 PM EDT FRI MAR 23 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * UNTIL 6 AM EDT SATURDAY * RUNOFF FROM RECENT HEAVY RAINFALL CONTINUES TO PRODUCE HIGH RIVER LEVELS ALONG THE RIFLE RIVER...AS WELL AS ALONG THE TOBACCO RIVER AND ITS TRIBUTARIES UPSTREAM OF ROSS LAKE DAM. THESE RIVERS ARE RUNNING AT OR SLIGHTLY ABOVE BANKFULL. * RIVER LEVELS ARE CONTINUING TO FALL AND WILL CONTINUE TO LOWER THROUGH OVERNIGHT. HOWEVER...MINOR FLOODING REMAINS POSSIBLE IN LOW LYING AREAS THROUGH EARLY SATURDAY MORNING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KAPX 240812 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 412 AM EDT SAT MAR 24 2007 MIZ041-042-240915- /O.CAN.KAPX.FA.A.0004.000000T0000Z-070324T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 412 AM EDT SAT MAR 24 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR GLADWIN COUNTY HAS BEEN CANCELLED. THE FLOOD WATCH FOR ARENAC COUNTY HAS BEEN REPLACED BY A FLOOD WARNING WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY. $$ JPB
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Mar 22, 10:43 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 22, 10:43 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1043 AM EDT THU MAR 22 2007 .UPDATE...SATELLITE IMAGERY REVEALING SHORT WAVE/DRYING ALOFT PROGRESSING THROUGH NRN LOWER MICHIGAN LATE THIS MORNING. AT THE SFC...COLD FRONT MAKING FAST PROGRESS EASTWARD...JUST PUSHING OFFSHORE INTO LAKE HURON AS OF 14Z. GUSTY W-NW WINDS SETTING UP BEHIND THE FRONT PULLING COLDER/DRIER AIR INTO THE REGION. WIDESPREAD SHOWER ACTIVITY OBVIOUSLY DONE...HOWEVER SPOTTY AREAS OF FOG REPORTED AND SOME DRIZZLE SHOWING UP ON KAPX RADAR... PARTICULARLY ACROSS THE HIGHER TERRAIN AS COLDER AIR UNDERCUTS WARM/MOIST AIRMASS. MORNING UPDATE WILL HIGHLIGHT WEST TO EAST CLEARING TREND ANTICIPATED ACROSS MOST OF THE CWA TODAY...INITIAL DROP IN TEMPS THROUGH MIDDAY FOLLOWED BY A SLIGHT DIURNAL INCREASE OR STEADY TEMPS FOR THE BALANCE OF THE DAY. A COUPLE CONCERNS TO TALK ABOUT HOWEVER. FIRST OFF...COLD ADVECTION REGIME AND 35 TO 40 KNOT WNW WINDS IN THE LOW LEVELS WILL PUSH WIND GUSTS CLOSE TO GALE FORCE ON WHITEFISH BAY/SAINT MARYS RIVER AS WELL AS THE STRETCH FROM THE STRAITS TO PRESQUE ISLE. ANJ OBS ALREADY CLOSE THIS MORNING AND LEANING TOWARD GALE WARNING ISSUANCE THROUGH THE AFTERNOON FOR THOSE THE ABOVE MENTIONED AREAS. SECOND...WITH 1 TO 2 INCH RAINFALL AMOUNTS GOING INTO THE RIVER BASINS SOUTH OF M-72 OVER THE LAST 24 HOURS...HYDRO ISSUES EMERGING PARTICULARLY FOR ARENAC AND GLADWIN COUNTIES (USUAL TROUBLE SPOT) AND AREAS ALONG THE MANISTEE RIVER. RIVER STAGES GOING UP QUICKLY PER LATEST GAGE READINGS...BUT PROJECTED TO REMAIN JUST BELOW FLOOD STAGE. WILL OF COURSE BE MONITORING STAGE DATA CLOSELY TODAY BUT AM CONSIDERING A FLOOD WATCH FOR AREAS MENTIONED ABOVE. ADAM && .AVIATION...ISSUED AT 735 AM. A COLD FRONT MOVED OVR LAKE MI AND NW LWR EARLIER THIS AM. THE FRONT IS CURRENTLY LOCATED FROM APN TO GLR TO HTL...AND IS FCST TO SINK SOUTHEAST OF SAGINAW BAY BY AROUND 10 AM. ALONG AND AHEAD OF THE COLD FRONT...WINDS REMAIN SOUTHWEST WITH SCATTERED SHOWERS AND THUNDERSTORMS REDUCING CIGS AND VSBYS TO MVFR/IFR. BEHIND THE FRONT...WINDS HAVE TURNED WEST/NORTHWEST WITH SPEEDS ARND 15 KTS...HOWEVER FOR THE NEXT COUPLE HRS WILL CONT WITH LLWS FOR PLN AND TVC AS UPPER AIR DATA STILL SUGGEST 2K FEET WINDS AT 40KTS. WILL ALSO KEEP LLWS IN APN TAF UNTIL LATER THIS MORNING...WHEN THE FRONT PASSES SOUTHEAST. MUCH DRIER AIR WILL PUSH INTO THE STATE FROM WISCONSIN THIS AFTERNOON...AS HIGH PRESSURE BECOMES MORE DOMINATE. EXPECT CIGS AND VSBYS TO IMPROVE TO VFR OVER MOST OF NW LWR BETWEEN 15 AND 17Z TODAY AND LINGER INTO THIS EVENING. SWR && .UPDATE...ISSUED 535 AM THU MAR 22...REMOVED DENSE FOG ADVISORY IN EASTERN UPPER MI. FOG HAS LIFTED...AND THE COLD FRONT IS BLASTING THRU ANYWAYS (KINROSS JUST VEERED WEST). JZ && .PREV DISCUSSION ISSUED 335 AM THU MAR 22... WELL IT CERTAINLY TOOK IT/S TIME...BUT THE WARM/MOIST LOW LEVEL AIR FINALLY ARRIVED IN THE EVENING. DEEP AND MOIST SW FLOW...AND ASSOCIATED ISENTROPIC ASCENT...IS RELEASING WEAK ELEVATED INSTABILITY AND PRODUCING WIDESPREAD SHOWER/TSTORM ACTIVITY. COLD FRONT IS ACCELERATING EASTWARD ACROSS EASTERN WI/CENTRAL UPPER MI...AND WILL SOON BRING A HALT TO THIS NONSENSE. RADAR-WATCHING TIME HAS CUT INTO THE FORECAST-MAKING TIME THIS MORNING...BUT THANKFULLY OUTSIDE OF ONGOING WX...CONCERNS APPEAR MINIMAL. SO ENDING PRECIP TODAY IS THE MAIN CONCERN. MODELS...DIFFS ARE MINOR TIL SATURDAY. THEN...GFS MANAGES TO PHASE MOISTURE FROM THE DEEP CLOSED LOW IN THE SW...WITH WEAK PACIFIC SHORTWAVES ZIPPING ALONG THE US/CANADA BORDER. THIS SEEMS LIKE QUITE A STRETCH. PREFER THE MUCH DRIER NAM...WHICH KEEPS THESE SYSTEMS FROM /FEELING/ EACH OTHER. TODAY...NAM LOOKS TO BE ABOUT AN HOUR TOO QUICK WITH THE COLD FRONT. THAT STILL WOULD CARRY THE FRONT...AND ASSOCIATED DEEP CONVECTION... OUT OF THE FORECAST AREA BY NOON. THAT IS IN AGREEMENT WITH EARLIER FORECASTS...AND WILL ONLY NEED TO FINE-TUNE TIMING. 850MB TEMPS WILL TUMBLE TO -5 TO -7C THIS AFTERNOON...NOT COLD ENOUGH FOR LAKE EFFECT...BUT DEFINITELY COLD ENOUGH TO MINIMIZE DIURNAL TEMP RISES IN MOST PLACES. READINGS SHOULD HOVER IN THE 40S IN MOST OF NORTHERN LOWER...IN THE 30S IN THE STRAITS AREA AND EASTERN UPPER MI. CLOUD COVER WILL BE TRICKY...AS THERE/S QUITE A BIT OF LOW CLOUDS ON THE FOG LOOP IN NW WI/NE MN...BUT THAT LIKE THE FRONT MAY WHIP IN AND OUT OF HERE QUICKLY. AM INCLINED TO THINK NORTHERN LOWER MI WILL BREAK OUT INTO PARTIAL SUNSHINE DURING THE PM...EASTERN UPPER MI WILL STAY A BIT MORE GRAY. TONIGHT...BUBBLE OF HIGH PRESSURE WILL PASS JUST SOUTH OF MI. A SHORTWAVE WILL RACE QUICKLY EAST ACROSS SUPERIOR...WITH AN ASSOCIATED WARM FRONT SETTING UP NEAR THE SOUTH SHORE OF SUPERIOR. NORTHERN LOWER MI SEE LITTLE IMPACT FROM THIS...WITH PERHAPS SOME MID CLOUDS TOWARD THE STRAITS. FOR EASTERN UPPER MI THOUGH (AND ESPECIALLY CENTRAL/NORTHERN CHIPPEWA)...THE MID LEVEL MOISTURE IS PROGGED TO BE DEEPER (FROM 800 TO 500MB)...WITH ONLY SOMEWHAT DRIER AIR BELOW. THIS COULD OPEN THE DOOR TO AT LEAST A FEW FLURRIES. HOWEVER...FOR NOW WILL ASSUME PRECIP STAYS NORTH OF THE WARM FRONT...WHICH WOULD KEEP THINGS NORTH OF CHIPPEWA COUNTY. MIN TEMPS WILL BE MAINLY IN THE 20S..THOUGH SOME OF THE USUAL COOL SPOTS IN THE INTERIOR OF NORTHERN LOWER WILL REACH THE TEENS. FRIDAY...NORTHERN SHORTWAVE EXITS TO THE EAST IN THE MORNING. CLOUD COVER ACROSS THE NORTHERN ZONES WILL DIMINISH WITH IT. ATTENTION THEN TURNS TO OUR SOUTH. A SERIES OF SHORTWAVES WILL MOVE EAST FROM NEBRASKA TOWARD SOUTHERN LAKE MI...INTERACTING WITH THIS MORNINGS COLD FRONT...WHICH BY THEN IS LAID OVER AND STALLED OUT IN THE NORTHERN OHIO VALLEY. ISENTROPIC ASCENT NORTH OF THE FRONT... ENHANCED BY DEVELOPMENT OF A WEAK WAVE ALONG IT IN CENTRAL IL/IN...WILL ALLOW PRECIP TO DEVELOP NORTH INTO PARTS OF SOUTHERN LOWER MI. THE NAM IS THE MOST AGGRESSIVE WITH THE NORTHWARD PUSH OF MOISTURE...BUT THAT SOLUTION STILL KEEPS PLENTY OF DRY AIR BELOW 700MB. WILL SEE CLOUDS INCREASING IN THE SOUTHERN ZONES...ESPECIALLY IN THE AFTERNOON...BUT NO PRECIP. NAM GUIDANCE TEMPS SEEM TOO WARM (PARTICULARLY IN NORTHERN LOWER) GIVEN 850MB TEMPS ONLY 0 TO 4C. PROGGING 58 AT TVC LOOKS PARTICULARLY EGREGIOUS...ESPECIALLY SINCE WINDS ARE LIGHT ENOUGH FOR LAKE BREEZES (950MB WINDS 10 TO 15KT). MID 40S NORTH...TO PERHAPS MID 50S IN THE INTERIOR SOUTH...LOOKS BETTER. FRIDAY NIGHT/SATURDAY...THE SOUTHERN LAKES WAVE WILL SUPPORT INCREASED CLOUDS IN THE SOUTHERN ZONES FRIDAY EVENING...BEFORE EXITING TO THE EAST. SURFACE RIDGING...EXTENDING WESTWARD FROM A HIGH IN THE CANADIAN MARITIMES...SHOULD PREVAIL AFTER THAT. MID TEMPS WILL TUMBLE INTO THE MID 20S TO LOWER 30S FRIDAY NIGHT. NAM STILL LOOKS TOO AGGRESSIVE WITH SURFACE TEMPS...GIVEN 850MB TEMPS DON/T REALLY GO ANYWHERE. UPPER 40S TO MID 50S SHOULD COVER THINGS. ZOLTOWSKI SATURDAY NIGHT THRU MONDAY...SFC AND UPPER LVL RIDGING WILL BE THE MAIN FEATURES OVER THE GREAT LAKES AND UPPER MIDWEST INTO SUNDAY. 500 MB HEIGHTS INCREASE OVR THE GREAT LAKES SATURDAY NIGHT AND SUNDAY...AS AN UPPER TROF DEEPENS/STRENGTHENS OVER THE CENTRAL PLAINS/UPPER MIDWEST. 850/500 MB MSTR PROGS SOME LIMITED RH OVER NRN LWR AND EAST UPPER MI SATURDAY NIGHT INTO SUNDAY AFTN. THEREFORE WILL CONT THE DRY FCST OVR NRN LWR AND EAST UPPER MI SAT NIGHT AND SUNDAY. CURRENT TEMPS SEEM REASONABLE SUNDAY...IN THE LOW 50S OVER EAST UPPER AND MID AND UPPER 50S OVER NRN LWR...AS 850 MB TEMPS INCREASE TO 8C IN ADVANCE OF DEVELOPING UPPER TROF. WILL MAKE A MINOR CHANGE TO THE PCPN OVR NRN LWR SUNDAY NIGHT. LATEST DATA SHOWS STRONG SURFACE AND UPPER RIDGING REMAINING OVER NORTHEAST LOWER AND LAKE HURON SUNDAY NIGHT...THEREFORE WILL DROP THE CHC OF RAIN SHOWERS OVER NE LOWER SUNDAY NIGHT. HOWEVER...WILL KEEP THE MENTION OF SHOWERS OVER THE REST OF THE CWA...AS MSTR INCREASES OVER THE WRN LAKES SUNDAY NIGHT IN ADVANCE OF A COLD FRNT AND UPPER TROF MOVING INTO WISCONSIN. CHC OF SHOWERS CONTS INTO MONDAY ACRS ALL OF NRN LWR AND EAST UPPER MICHIGAN AS THE SFC FRONT MOVES OVER LAKE MICHIGAN. SWR && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 22, 8:54 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 854 AM EDT THU MAR 22 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-231000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 854 AM EDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL FELL LAST NIGHT. THE RAINFALL...WHEN COMBINED WITH LINGERING SNOW COVER...AND COLD OR FROZEN GROUND...MAY LEAD TO RUNOFF PROBLEMS. LOW LYING AREAS AND OTHER PLACES THAT DRAIN POORLY MAY HAVE STANDING WATER THIS MORNING. AREA RIVERS WILL SEE RAPID RISES TODAY...ESPECIALLY NEAR AND SOUTH OF M-72. GALE FORCE WIND GUSTS ARE EXPECTED THROUGH THIS AFTERNOON OVER THE OPEN WATERS OF NORTHERN LAKE HURON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON RAINFALL REPORTS...AS WELL AS ANY REPORTS OF FLOODING. ADAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.